| Catalog Number |
71340008 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
07/19/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that, after a left tha re-revision performed on (b)(6) 2020 due to infection and intertrochanteric fracture nonunion, the patient required an additional revision on (b)(6) 2021 due to chronic unspecified infection.It is unknown which components were explanted during this procedure.No further information is available.
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).This complaint was opened by smith+nephew to document a patient complication identified through the review of clinical evidence from post market clinical data collection activities that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
Corrected data: b5 (narrative), b7 (subject surgical history), h6 (health effect - impact code).
Event or Problem Description
It was reported that, after a left tha re-revision performed on (b)(6) 2020 due to infection and intertrochanteric fracture nonunion, the patient required an additional revision on (b)(6) 2021 due to chronic unspecified infection.All components were explanted during this procedure.The patient underwent a girdlestone procedure as the bone loss was too significant to consider any arthroplasty in the future.